Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 229, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2018, 1:11 PM CDT for 6 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 1:11 PM CDT (18:11 UTC)
- Expired
- Jun 13, 2018, 2:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Leake County, MS, Madison County, MS, Neshoba County, MS, Rankin County, MS, Scott County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
420
WUUS54 KJAN 131811
SVRJAN
MSC079-089-099-121-123-163-131915-
/O.NEW.KJAN.SV.W.0229.180613T1811Z-180613T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
111 PM CDT WED JUN 13 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Leake County in central Mississippi...
Northeastern Rankin County in central Mississippi...
Northern Scott County in central Mississippi...
Central Yazoo County in central Mississippi...
Southwestern Neshoba County in east central Mississippi...
Madison County in central Mississippi...
* Until 215 PM CDT.
* At 110 PM CDT, severe thunderstorms were located along a line
extending from near Renfroe to near Sharon to near Yazoo City,
moving south at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Way around 115 PM CDT.
Edinburg and Sharon around 120 PM CDT.
Farmhaven around 125 PM CDT.
Madden and Dowdville around 140 PM CDT.
Little Yazoo and Myrleville around 145 PM CDT.
Goshen Springs and Pisgah around 155 PM CDT.
Other locations impacted by these severe thunderstorms include Walnut
Grove, Redwater, Sebastopol, Standing Pine, Eden, Lena and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3242 8989 3260 9043 3292 9046 3301 9045
3301 9037 3288 8997 3288 8973 3290 8973
3293 8947 3293 8933 3258 8927
TIME...MOT...LOC 1810Z 353DEG 19KT 3284 8941 3271 8995 3288 9037
HAIL...0.88IN
WIND...60MPH
$$
171 follow-up statement
015
WWUS54 KJAN 131844
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
144 PM CDT WED JUN 13 2018
MSC079-089-099-121-123-163-131915-
/O.CON.KJAN.SV.W.0229.000000T0000Z-180613T1915Z/
Leake MS-Rankin MS-Scott MS-Yazoo MS-Neshoba MS-Madison MS-
144 PM CDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR LEAKE...NORTHEASTERN RANKIN...NORTHERN SCOTT...CENTRAL YAZOO...
SOUTHWESTERN NESHOBA AND MADISON COUNTIES...
At 143 PM CDT, severe thunderstorms were located along a line
extending from Zama to near Cameron to near Thornton, moving south at
20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Vaughan around 150 PM CDT.
Camden around 155 PM CDT.
Way around 200 PM CDT.
Renfroe around 205 PM CDT.
Edinburg, Benton, Sharon and Farmhaven around 215 PM CDT.
Other locations impacted by these severe thunderstorms include Lena,
Walnut Grove, Redwater, Standing Pine, Bentonia and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3258 8929 3244 8988 3266 9044 3276 9044
3301 9043 3281 8994 3293 8944 3293 8933
3258 8927
TIME...MOT...LOC 1843Z 352DEG 19KT 3297 8939 3284 8993 3301 9035
HAIL...0.88IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:49 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 8:49 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 849 AM CDT Wed Jun 13 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... An area of showers and thunderstorms had developed a cold pool across our northern area overnight. Latest CAM guidance shows the potential of some isolated severe storms coming down from the north as part of an MCS. The latest hrrr guidance is starting to come aboard with this solution during the past hour. The primary risk will be damaging wind, frequent lightning and some brief heavy rainfall. Will continue the marginal risk of severe across most of the area. As far as pops are concern kept the same pops for this afternoon. Lowered temps slightly for afternoon highs from the mid 80s to lower 90s./17/ && .AVIATION... 12Z TAF discussion: VFR flight categories continue to prevail this morning at most TAF sites. Some patchy fog and low stratus have indeed developed across mainly east central and southern portions of the area, KMEI and KHBG. This will quickly erode after sunrise this morning when heating ensues. As heating ensues, scattered to numerous showers and storms are expected to develop across much of the area from at least late morning through early evening. Convection will subside in both coverage and intensity as daytime heating wanes during the evening hours. Winds will increase from the southwest between 5-10 knots by mid-morning. Expected gusty winds, frequent lightning, and torrential downpours from convection later today. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 70 90 72 / 52 39 54 17 Meridian 86 70 90 72 / 59 46 49 18 Vicksburg 89 72 90 72 / 47 36 48 19 Hattiesburg 90 71 90 71 / 51 45 63 28 Natchez 90 71 89 72 / 46 38 50 20 Greenville 88 72 92 74 / 36 25 29 16 Greenwood 86 71 91 72 / 41 26 31 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17
Hazardous weather outlook, Jun 13, 3:51 AM CDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 351 AM CDT Wed Jun 13 2018 ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-132000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke- 351 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms capable of producing damaging wind gusts are possible from late morning through early this evening. Frequent lightning strikes and torrential downpours, potentially resulting in the ponding of water on roads and in low lying and poor drainage areas, is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ015-016-023>026-MSZ053-054-059>066-072>074-132000- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 351 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 9:08 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
908 AM CDT WED JUN 13 2018
MSZ018-019-131515-
Sunflower MS-Bolivar MS-
908 AM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 1015 AM CDT...
At 907 AM CDT, Meteorologists were tracking a strong thunderstorm
near Deeson, or near Shelby, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Parchman and Rome around 950 AM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9073 3411 9066 3399 9066 3399 9045
3379 9045 3374 9049 3395 9096 3402 9091
3403 9089 3405 9089 3412 9084
TIME...MOT...LOC 1407Z 289DEG 22KT 3403 9078
22Special weather statement, Jun 13, 12:47 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
1247 PM CDT WED JUN 13 2018
MSZ035>038-042>045-049-050-131815-
Scott MS-Neshoba MS-Attala MS-Humphreys MS-Leake MS-Winston MS-
Yazoo MS-Rankin MS-Madison MS-Holmes MS-
1247 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES...LEAKE...
NORTHEASTERN RANKIN...ATTALA...SOUTHWESTERN WINSTON...NORTHERN
SCOTT...NORTHEASTERN YAZOO...SOUTHEASTERN HUMPHREYS...NORTHWESTERN
NESHOBA AND MADISON COUNTIES UNTIL 115 PM CDT...
At 1246 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Thornton to Camden to near
Kosciusko. Movement was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Kosciusko, Camden and Cameron around 1250 PM CDT.
Smyrna, Farmhaven and Tolarville around 100 PM CDT.
Zama and Coxburg around 105 PM CDT.
Ludlow and Renfroe around 110 PM CDT.
Benton and Tuscola around 115 PM CDT.
Other locations impacted by these storms include Walnut Grove, Ethel,
Sallis, Redwater, Standing Pine, Eden and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3267 9019 3230 8980 3283 8894 3322 8948
3313 8991 3306 9060
TIME...MOT...LOC 1746Z 310DEG 31KT 3305 9042 3279 8983 3308 8955
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 AM CDT | Special Weather Statement | JAN | Bolivar | 67 min |
| Jun 13, 9:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 43 min |
| Jun 13, 12:47 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison, Neshoba | 28 min |
| Jun 13, 2:21 PM CDT | Special Weather Statement | JAN | Sunflower | 24 min |
| Jun 13, 3:03 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Jun 13, 3:23 PM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 13, 3:37 PM CDT | Special Weather Statement | JAN | Washington | 53 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 49 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.